Home
http://www.virbac.fr/ http://www.boehringer-ingelheim.com/ http://www.novartis.com/ http://www.animalhealth.bayerhealthcare.com/
vetcontact
Vetrinär
Tiermedizin
  WELCOME  
vetcontact
Vetrinär
Tiermedizin
  Privacy Policy  
  Home  
  Login / Newsletter  
vetcontact
Vetrinär
Tiermedizin
  CONTACTS  
vetcontact
Vetrinär
Tiermedizin
  Classifieds  
  New Products  
  VetCompanies  
  VetSchools  
vetcontact
Vetrinär
Tiermedizin
  PROFESSION  
vetcontact
Vetrinär
Tiermedizin
  Edutainment  
  VetAgenda  
  Presentations  
  Posters  
  ESAVS  
  Specialisation  
vetcontact
Vetrinär
Tiermedizin
  INSIGHT  
vetcontact
Vetrinär
Tiermedizin
  Congress News  
  Picture Galleries  
vetcontact
Vetrinär
Tiermedizin
  PRODUCTS  
vetcontact
Vetrinär
Tiermedizin
  Bayer  
  Boehringer Ing.  
  Novartis  
  Virbac

 
  Simply book for less...  
    

Bovine    Equine    Small Animal Practice    Swine Practice    Articles    Vetjournal    
deutsch english español polski francais
Home / WELCOME / Archiv / Equine /     
 
New form of fescue-grass intoxication in horses
A new form of toxicity called equine fescue oedema is described in this new Australian report. 48 of 56 horses on six farms in different states of Australia were affected, and 4 horses died. The clinical and biochemical signs differ from those which have been described in earlier reports.

The clinical signs included inappetence, depression, and subcutaneous oedema of the head, neck, chest and abdomen. Affected horses had very low plasma albumin values.

All horses were grazing pastures that had been sown with varieties of Mediterranean tall fescue (Festuca arundinacea) that carry the endophyte known as Max P or Max Q.

It is proposed that a pyrrolizidine alkaloid, N-acetyl norloline, which is produced by the Max P endophyte, may be responsible for this new toxicity in horses.


Source: CA Bourke, E Hunt, R Watson (2009): Fescue-associated oedema of horses grazing on endophyte-inoculated tall fescue grass (Festuca arundinacea) pastures. In: Australian Veterinary Journal, Volume 87 Issue 12, Pages 492 - 498




Tell a friend   |   Print version   |   Send this article

EQUINE

Presumed Neuroglycopenia following Severe Hypoglycemia in Horsesmembers
Neuroglycopenia refers to a shortage of glucose in the brain resulting in neuronal dysfunction and death if left untreated. Presumed neuroglycopenia has not been described in horses. Thus, the objective of this retrospective study was to report neurological signs in horses with presumed neuroglycopenia as the result of severe hypoglycemia.

  • E321G MYH1 mutation and nonexertional rhabdomyolysis in Quarter Horsesmembers
  • Novel therapeutic approach for mares with suspected uterine tubal blockagemembers
  • Unusual cause of unilateral facial swelling in a coltmembers
  • Novel topical therapy of equine sarcoidsmembers
  • Conventional radiography versus CT to diagnose osteomyelitis in foalsmembers
  • Novel surgical treatment of recurrent laryngeal neuropathy in horses members
  • Standing repair of a fracture of the third metatarsal bone of a Hunt Thoroughbred mare members
  • Unusual cause of bilateral blindness in a young Quarter Horsemembers
  • Advanced imaging of an incomplete fracture of Os metacarpale III in a young Warmbloodmembers
  • Equine external beam radiation therapymembers
  • Insulin dysregulation in horses with SIRSmembers
  • The farrier role in supporting horse owners to prevent laminitismembers


  • [ Home ] [ About ] [ Contact / Request ] [ Privacy Policy ]

    Copyright © 2001-2018 VetContact GmbH
    All rights reserved